DRS femme1 480x400DRS femme1 480x400

 

 

faq2

oxy4

GET A CALL BACK

DrugRehab PotBanner

PotBanner narrow

What Is an Oxycodone Overdose?

Oxycodone is a drug that is specially made for extreme pain. An overdose from this drug can happen for many reasons, by trying to get high from taking more than prescribed, because it isn’t giving you the relief that it was before so you increase the dosage, or to try and hurt yourself. No matter how it happens it does happen way too often. The number of emergency-room visits due to oxycodone overdose went up five hundred percent in the last decade.

This happens because the drug is too easy to get, it is a pill so it is much easier to use, and it is time-released. That means someone can take the pill and not feel anything after a few minutes and think it isn’t working so they take more. Before you know it, they have overdosed. Some people that know about the time release like to crush it up and snort it. This helps it go through your system a lot faster and is also much more dangerous. There are people out there that even melt it down and shoot it up with a syringe and can die from an oxycodone overdose.

DRS femme2

DRS femme2

The chemical that is found in oxycodone is an opiate; an opiate is the man-made version of opium. That’s why after the initial high you get from oxycodone, there is a couple of hours that go by that you are extremely relaxed. When taken in the right fashion, which is as prescribed, you may still have side effects. Some of them may include constipation, fuzzy-headed, and drowsy. That’s not so bad; a lot of medications have the same side effects.

The problems start when you take too much of the medication. You could feel extreme sleepiness, start having trouble breathing, and your pupils get very small. Extreme sleepiness means that you could be either struggling to keep yourself awake, or you could be completely unconscious to where no one can even shake you awake. The most dangerous part is the effect that it has on your breathing. There are some good oxycodone detox and treatment in Canada where you can get help.

Depending on how much oxycodone you have consumed, that will be the leading factor for the seriousness of the breathing problems. Your breathing could get really shallow, and then could slow way down, and then possibly just stop. That is where the amount of consumption comes in. You can look at someone’s pupils that have taken too much oxycodone because their pupils will be pinpoints, which means very small. That is a sign of a possible oxycodone overdose, that’s what doctors look at from the minute you walk in the emergency room.

When you enter the emergency room, you are most likely showing signs of these symptoms of overdose, if your case is severe enough, and you can’t breathe well on your own they will give you an antidote which is called Narcan. They will hesitate to use this because although it reverses the state that you are in, it also has severe side effects. So if your breathing is decent, then they will just give you oxygen and keep an eye on you.